MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994)
Date of Event 12/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, there is no change to initial determination, no conclusions can be made.About 6 years 8 months post implant of perfix plug, patient was diagnosed with nerve damage, adhesions, pain and migration.The instructions-for-use supplied with the device list adhesions as a possible complication.Note, the manufacturing date (15-oct-2008) is considered to be a best estimate.This emdr represents the perfix plug (device #2).An additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2009: patient had bilateral inguinal hernia, thereby underwent repair with the implant of two perfix plug.(b)(6) 2015: patient had exploration of groin and lysis of adhesion.Attorney alleges that the patient had adhesion, mesh migration, mesh was not able to be removed, pain and suffering.It is also alleged that the patient suffered from chronic pain has limited his mobility in his employment as a mechanic as well as in his activities of daily life.Plaintiff believes that he may have nerve damage due to the mesh and is in a pain management program attempting to relive his pain.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21420674
Report Number1213643-2025-090093
Device Sequence Number7987098
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)131128(10)HUSJ1504
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2013
Device Catalogue Number0112770
Device Lot NumberHUSJ1504
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale